MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035434060
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device not returned.
 
Event or Problem Description
It was reported that the delivery wire of the coil was broken when inserted into the microcatheter.No patient consequences were reported due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.In case of this complaint, the reported complaint was not confirmed.Based on analysis it was found that the delivery wire was not broken/fractured but the proximal contact was broken/fractured and this may have been perceived as being broken; therefore, an assignable cause of handling damage was assigned to the as analyzed coil proximal issue, since the issue appears to be associated with handling of the product or portion of the product/upon removal of the product from the packaging/preparation of the product prior to use.The proximal contact is not a contiguous part that forms the delivery wire but is a subcomponent location at the proximal end of the delivery wire that works in conjunction with the inzone detachment system, and it remains outside the patient at all times during the procedure.It is highly unlikely that the detached/separated proximal contact may contributed to and/or cause any patient injury; the manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question with an awareness date of 25 - nov -2019.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimensional and functional testing could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As this device was not returned as assignable cause of undetermined was assigned to the as reported issue coil delivery wire broken, since the review of all available information failed to indicate a probable cause.

Brand Name
TARGET HELICAL ULTRA 4 MM X 6 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8935763
Report Number3008881809-2019-00252
Device Sequence Number2559911
Product Code HCG
UDI-Device Identifier04546540676108
UDI-Public04546540676108
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryAU
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberM0035434060
Device Lot Number19289659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer10/02/2019
11/25/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/22/2019
12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER); MICROCATHETER (UNKNOWN MANUFACTURER)